Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 3, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Apr 22, 2003, 11:59 PM MDT for Curry County, Roosevelt County, New Mexico. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2003, 11:59 PM MDT (05:59 UTC)
- Expired
- Apr 23, 2003, 12:45 AM MDT
- In force
- 46 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Curry County, NM, Roosevelt County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
174 WUUS55 KABQ 230559 SVRABQ NMC009-041-230645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1159 PM MDT TUE APR 22 2003 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL CURRY COUNTY IN EAST CENTRAL NEW MEXICO NORTHWESTERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 1245 AM MDT * AT 1157 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHWESTERN ROOSEVELT COUNTY...OR ABOUT 23 MILES EAST OF FORT SUMNER...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL NORTHWESTERN ROOSEVELT COUNTY OVER RURAL WESTERN CURRY COUNTY SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3444 10392 3427 10386 3457 10343 3468 10356
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 8:00 PM MDT, 3 hours 59 minutes earlier.
Area forecast discussion, Apr 22, 8:00 PM MDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
800 PM MDT TUE APR 22 2003
CANCELLED THE TORNADO WATCH FOR CURRY AND ROOSEVELT COUNTIES AND
ALLOWED THE WIND ADVISORY TO EXPIRE IN THE NW ZONES. MINOR WIND
SPPED AND DIRECTION CHANGES IN THE EAST AND ADDED FOG TO THE FAR
ERN ZONES. 40
.PREVIOUS DISCUSSION...
THE TS OVER EASTERN NM MOVED INTO TX BY MID MORNING. THE CLOUD
SHIELD IS SLOWLY ERODING AWAY ALONG THE EASTERN PLAINS ALLOWING
HEATING. THE DRYLINE IS ON THE MOVE EASTWARD. KCQC DWPT DROPPED 9
DEGREES AROUND NOON. MINI LOW LVL JET STILL BRINGING MOISTURE INTO
THE FAR EASTERN NM PLAINS AS KTCC AND KCVN HAVE AN INCREASE IN DWPT.
STRONG TS STILL POSSIBLE OVER THE EASTERN PLAINS DURING THE EVENING.
GUSTY SOUTHERLY WINDS FOR THE WESTERN HALF OF THE STATE WILL DECREASE
BELOW ADV CRITERIA LATE THIS EVENING SO WILL KEEP ADV FOR NORTHWEST
UNTIL 8 PM. AS THE UPPER LVL LOW CONTINUES ITS TREK EAST OVER THE
COLORADO PLATEAU WINDS WILL AGAIN INCREASE AND BECOME MORE WIDE
SPREAD THAN TODAY. WILL HOIST A WIND ADV FOR WED FROM THE CENTRAL
MOUNTAIN CHAIN EAST ALTHOUGH NEXT SHIFT MAY NEED TO EXTEND IT TO THE
WEST. EXPECT SHOWERS AND THUNDERSTORMS AS THE LOW TRANSVERSES THE NM
/ CO BORDER. THE CENTER OF THIS LOW IS COLD ENOUGH TO PRODUCE SNOW
SHOWERS OVER THE HIGHER ELEVATIONS NORTHWEST AND NORTH. SIGNIFICANT
REDUCTION IN HIGH TEMPS FROM TODAY ESPECIALLY WEST AND NORTH. A
GRADUAL WARMING AFTER THE SYSTEM PASSES.
GFS KEEPS NM UNDER A RIDGE THRU FRI NIGHT. THE NEXT FEW SYSTEMS TAKE
ONLY A GLANCING BLOW TO NORTHERN NM BRINGING BREEZY TO WINDY
CONDITIONS IN THE EXTENDED. SPRING TIME IN THE SOUTHERN ROCKIES.AS
ABQ EA 044/064 041/070 044 23010
SAF NB 035/057 035/066 034 23020
TCC NN 044/068 041/071 037 23300
.ABQ...FIRE WEATHER WATCH WEDNESDAY NMZ104-106>108.
...WIND ADVISORY WEDNESDAY NMZ004>007-010>013-016>021-026.Hazardous weather outlook, Apr 22, 1:15 PM MDT, 10 hours 44 minutes before
NMZ001>021-026-231200- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 115 PM MDT TUE APR 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. ...SEVERE THUNDERSTORMS POSSIBLE EAST CENTRAL NEW MEXICO THIS AFTERNOON AND EVENING... ...WIND ADVISORY FOR NORTHWEST AND WEST CENTRAL NEW MEXICO THIS AFTERNOON THROUGH THIS EVENING... .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS EAST CENTRAL NEW MEXICO. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL OF AND DAMAGING WIND GUSTS ARE EXPECTED ACROSS PARTS OF EAST CENTRAL NEW MEXICO LATER THIS AFTERNOON AND THIS EVENING. THE PRIMARY RISK AREA FOR THESE STRONG THUNDERSTORMS DEVELOPING AFTER 3 PM WILL BE TO THE RIGHT OF LINE FROM ROSWELL TO SANTA ROSA TO CLAYTON. HAIL OF ONE INCH DIAMETER OR LARGER AND WIND GUSTS OF 60 MPH OR STRONGER WILL BE POSSIBLE GENERALLY FROM 4 PM THROUGH 8 PM. WIND ADVISORY WILL REMAIN IN EFFECT FOR FOR THE NORTHWEST AND WEST CENTRAL MOUNTAINS AND NORTHWEST PLATEAU THIS AFTERNOON THROUGH THIS EVENING. SURFACE WINDS ARE EXPECTED TO INCREASE SHARPLY LATER THIS AFTERNOON ACROSS NORTHWEST AND WEST CENTRAL AREAS OF THE STATE REACHING SUSTAINED SPEEDS OF 25 TO 35 MPH WITH NEAR 50 MPH IN THE ADVISORY AREA BETWEEN 3 PM AND 8 PM. .DAYS TWO THROUGH SEVEN... STRONG GUSTY WINDS ARE EXPECTED ACROSS CENTRAL AND EASTERN AREAS LATER WEDNESDAY MORNING AND AFTERNOON. WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH WIND GUSTS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SKYWARN SEVERE WEATHER SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 3 PM AND 8 PM ACROSS EAST CENTRAL NEW MEXICO IN THE FOLLOWING COUNTIES...UNION...HARDING...QUAY...DE BACA...GUADALUPE... CURRY...ROOSEVELT AND CHAVES. KH
In the hours before
Special weather statement, Apr 22, 7:26 PM MDT, 4 hours 33 minutes before
NMZ020-021-230155- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 726 PM MDT TUE APR 22 2003 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE TORNADO WATCH NUMBER 144 THAT WAS IN EFFECT FOR CURRY AND ROOSEVELT COUNTIES THROUGH 900 PM MDT. THE THREAT OF SEVERE WEATHER AND ISOLATED TORNADOES HAS DIMINISHED. CHJ
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 11:14 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Roosevelt | 46 min |
| Apr 23, 12:46 AM MDT | Severe Thunderstorm Warning | ABQ | Quay | 44 min |
| Apr 23, 1:33 AM MDT | Severe Thunderstorm Warning | ABQ | Quay | 42 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.